MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PLASTIPAK¿ SYRINGE LUER-LOK¿; HYPODERMIC SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PLASTIPAK¿ SYRINGE LUER-LOK¿; HYPODERMIC SYRINGE
Catalog Number 309661
Health Effect - Clinical Code Vomiting (2144)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Fda notified yes: the initial reporter also notified the fda on 05/09/2018 via medwatch # (b)(4).Investigation results: conclusion: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.A device history review could not be completed as no batch number was provided.Root cause: root cause is undetermined.
 
Event or Problem Description
It was reported that leakage occurred while using a bd plastipak¿ syringe 20ml luer-lok¿ the clinical trial subject experienced a leakage of csf from the icv device.The subject experienced vomiting during the night and was visited by the neurological team several times.In addition, it was reported the subject remained in the hospital as a precaution.The outcome of the event was reported as recovered/resolved on (b)(6) 2018.

Brand Name
BD PLASTIPAK¿ SYRINGE LUER-LOK¿
Common Device Name
HYPODERMIC SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7571847
Report Number1911916-2018-00260
Device Sequence Number13511162
Product Code FMF
UDI-Device Identifier30382903096610
UDI-Public30382903096610
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,study,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number309661
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age3 YR
Patient Weight12